Kentucky, 2024

Damaging Winds in Kentucky, August 1, 2024

August 1, 2024 · NWS LMK · 17 events in 9 counties and zones

Ahead of a cold front, a small line of convection, just east of Saint Louis, began to grow into a large bowing segment in the warm unstable environment. As the system traveled through central Kentucky, it produced strong damaging winds, resulting in tree and power line damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Ahead of a cold front, a small line of convection, just east of Saint Louis, began to grow into a large bowing segment in the warm unstable environment. As the system traveled through central Kentucky, it produced strong damaging winds, resulting in tree and power line damage. Some of these falling trees caused property damage in Jefferson County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 1, 2:19 PM EST, 1 hour 49 minutes earlier. Its key messages:

  • * Thunderstorm chances continue Friday into Saturday. Torrential rainfall could result in localized flash flooding, especially where the ground is already saturated. Gusty winds also possible in the stronger storms. * Dry weather Sunday into early next week, but hot temperatures will return, pushing the heat index near 100 at times.
Area forecast discussion, Aug 1, 2:19 PM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
319 PM EDT Thu Aug 1 2024

.KEY MESSAGES...

*   Thunderstorm chances continue Friday into Saturday. Torrential
    rainfall could result in localized flash flooding, especially
    where the ground is already saturated. Gusty winds also possible
    in the stronger storms.

*   Dry weather Sunday into early next week, but hot temperatures
    will return, pushing the heat index near 100 at times.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 319 PM EDT Thu Aug 1 2024

The same overall pattern remains with upper ridging over the western
US. Northwest flow continues to bring round after round of
convection through southern Indiana and central Kentucky.

We began the afternoon by issuing a Heat Advisory from a line from
Perry County, Indiana to Monroe County, Kentucky and to the
southwest for heat indices near 105 degrees. Based on observations,
we could have added Dubois County as well, but approaching showers
will cool them within the next hour.

For the rest of the day, eyes will be on convection that has just
entered southwest Indiana. While the storm developed over southern
Illinois, it exploded, producing lots of lightning and severe winds
over 50 knots, but now the overall strength of the storm has
weakened as outflow has jumped ahead of all but the southern part of
the line. As the system moves eastward along a MLCAPE gradient of 2-
3,000 J/kg, the system is expected to increase in size, and with
DCAPE values around 1,000 to 1,100 J/kg gusty winds will be the
primary concern along with lightning. Deep layer shear remains weak,
but with storm to storm and outflow interaction, localized areas of
enhancement will be possible.

Flash flooding is also of concern as we head through the afternoon
and evening hours. Precipitable water values are currently around 2"
around current convection with 1.8-1.9" values over the CWA. These
are close to the same values that have been over the CWA for the
last few days, and with warm temperatures in place, most areas have
been able to handle most of the rainfall as long as there are some
breaks in the heavy rainfall. There could be so isolated issues if
any heavy rainers sit stationary, but believe the expected
progressive nature of the convection will limit widespread flooding
issues.

Tonight and tomorrow, as a closed upper low rides in on the
northwest flow from the Midwest towards the Lower Ohio Valley,
isolated to scattered showers remain possible. During the overnight,
the added low level moisture could lead to patchy fogging and/or low
stratus while other areas see more clearing. Low temperatures
tonight are expected to drop into the low to mid 70s before mid to
upper 80s return tomorrow.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 319 PM EDT Thu Aug 1 2024

Showers and storms should start winding down in coverage Friday
night with the loss of daytime heating and no appreciable
lifting/forcing mechanism in place. Isolated to scattered activity
could linger into the morning hours, and then increase in coverage
some during the afternoon Saturday, but drier, more stable air
working in behind an upper level trough should steadily end the rain
threat from west to east.

Dry weather should continue Sunday into early next week as warmer
850-700mb temps cap convective development. Temps will be on the
warmer side of climo due to the lack of more widespread clouds and
convective development (likely climbing into the low 90s), and
dewpoints in the upper 60s to low 70s will certainly make it feel
muggy. At this point, though, it appears we'll stay short of heat
advisory criteria, with most spots hitting 95-100 degree peak heat
indices through next week.

Rain chances may begin to creep up by midweek depending on how the
upper level flow evolves. Most models keep us on the southern
fringes of the more active flow aloft, which in theory would result
in most convective waves/MCSs passing just to our north. Current
forecast carries small PoP chances to account for these waves as
well as any potential diurnal pulse-convection that may develop on
mesoscale boundaries.

&&

.AVIATION /18Z TAFS THROUGH 00Z SATURDAY/...
Issued at 157 PM EDT Thu Aug 1 2024

This afternoon, an outflow boundary was working south through
southern Indiana, but it appears that gradient winds have stopped
its southern progression. To the west, over southern Illinois, a
very impressive thunderstorm has developed and is moves towards the
east. This puts it on a direct path with HNB and SDF over the next
few hours. The storm has dropped visibilities to 1SM and has
produced a gust of 53 knots. Strong winds with limited duration
visibility drops are expected to continue with this storm. The line
is producing lots of lightning as well. As the storm moves to the
east and expands to the southeast, it's expected to expand into a
large bowing segment. All TAF sites are expected to experience at
least vicinity convection through the evening hours.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Heat Advisory until 7 PM CDT this evening for KYZ023-024-026-
     027-061>063-070>075.
IN...Heat Advisory until 7 PM CDT this evening for INZ089.

&&

SHORT TERM...KDW
LONG TERM...DM
AVIATION...KDW
Hazardous weather outlook, Aug 1, 2:49 PM EST, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
349 PM EDT Thu Aug 1 2024

INZ076>079-083-084-090>092-KYZ025-028>043-045>049-053>057-064>067-
076>078-081-082-022000-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-
Harrison IN-Floyd-Clark IN-Meade-Hardin-Bullitt-Jefferson-Oldham-
Trimble-Henry-Shelby-Franklin-Scott KY-Harrison KY-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington KY-Mercer-
Jessamine-Clark KY-Larue-Marion-Boyle-Garrard-Madison-Green-Taylor-
Casey-Lincoln-Metcalfe-Adair-Russell-Cumberland-Clinton-
349 PM EDT Thu Aug 1 2024 /249 PM CDT Thu Aug 1 2024/

...SEVERE THUNDERSTORM WATCH 588 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Isolated to scattered showers and thunderstorms will remain possible
tonight. Torrential rainfall, gusty wins, and intense lightning will
be the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms on Friday could produce torrential rainfall, which
could result in localized flash flooding. Gusty winds are also
possible with the stronger storms.

Hot temperatures return Sunday into early next week, with afternoon
heat index values near 100 each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ089-KYZ023-024-026-027-061>063-071-073>075-022000-
Perry-Hancock-Breckinridge-Ohio-Grayson-Butler-Edmonson-Hart-Warren-
Allen-Barren-Monroe-
249 PM CDT Thu Aug 1 2024

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 588 IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Isolated to scattered showers and thunderstorms will remain possible
tonight. Torrential rainfall, gusty wins, and intense lightning will
be the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms on Friday could produce torrential rainfall, which
could result in localized flash flooding. Gusty winds are also
possible with the stronger storms.

Hot temperatures return Sunday into early next week, with afternoon
heat index values near 100 each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ070-072-022000-
Logan-Simpson-
249 PM CDT Thu Aug 1 2024

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Isolated to scattered showers and thunderstorms will remain possible
tonight. Torrential rainfall, gusty wins, and intense lightning will
be the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms on Friday could produce torrential rainfall, which
could result in localized flash flooding. Gusty winds are also
possible with the stronger storms.

Hot temperatures return Sunday into early next week, with afternoon
heat index values near 100 each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KDW

In the hours before

Special weather statement, Aug 1, 3:13 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Louisville KY
313 PM CDT Thu Aug 1 2024

KYZ023-024-012100-
Hancock KY-Breckinridge KY-
313 PM CDT Thu Aug 1 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HANCOCK AND CENTRAL
BRECKINRIDGE COUNTIES THROUGH 400 PM CDT...

At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Hardinsburg, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hardinsburg, Webster, Irvington, Cloverport, Mcquady, Mystic,
Garfield, Graysville, Clifton Mills, and Tar Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central Kentucky.

&&

LAT...LON 3782 8669 3794 8633 3776 8618 3768 8664
TIME...MOT...LOC 2013Z 251DEG 17KT 3780 8659

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MJ
Special weather statement, Aug 1, 3:14 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Louisville KY
314 PM CDT Thu Aug 1 2024

KYZ026-012100-
Ohio KY-
314 PM CDT Thu Aug 1 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OHIO COUNTY THROUGH 400
PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartford, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hartford, Beaver Dam, Fordsville, Mchenry, Horse Branch, Taffy,
Ralph, Windy Hill, Magan, and Jingo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central Kentucky.

&&

LAT...LON 3763 8695 3762 8692 3764 8689 3765 8687
      3767 8682 3770 8686 3773 8682 3762 8665
      3756 8664 3756 8666 3755 8667 3749 8664
      3743 8663 3735 8694 3757 8703
TIME...MOT...LOC 2014Z 251DEG 17KT 3749 8687

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MJ
Local storm report, Aug 1, 3:24 PM EST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
424 PM EDT Thu Aug 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Dmg     5 NNE Dodd              37.98N 86.65W
08/01/2024                   Perry              IN   911 Call Center

            Trees were downed on Deer Creek Road near
            Cannelton.

&&

CSG
Special weather statement, Aug 1, 3:32 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
432 PM EDT Thu Aug 1 2024

INZ077-090-KYZ024-025-012115-
Washington IN-Harrison IN-Meade KY-Breckinridge KY-
432 PM EDT Thu Aug 1 2024

...A STRONG THUNDERSTORM WILL IMPACT HARRISON...MEADE AND EAST
CENTRAL BRECKINRIDGE COUNTIES THROUGH 515 PM EDT/415 PM CDT/...

At 432 PM EDT/332 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Brandenburg, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Corydon, Brandenburg, Irvington, Muldraugh, Palmyra, Lanesville,
Elizabeth, Crandall, Ekron, and New Middletown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for south central Indiana...and central Kentucky.

&&

LAT...LON 3842 8600 3842 8603 3833 8603 3833 8601
      3830 8601 3830 8599 3828 8599 3826 8596
      3819 8595 3800 8596 3800 8600 3788 8598
      3782 8600 3781 8606 3781 8635 3829 8627
      3829 8625 3830 8626 3843 8624
TIME...MOT...LOC 2032Z 277DEG 24KT 3802 8625

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CG
Special weather statement, Aug 1, 3:48 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
448 PM EDT Thu Aug 1 2024

INZ077>079-092-012115-
Washington IN-Jefferson IN-Clark IN-Scott IN-
448 PM EDT Thu Aug 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN JEFFERSON...NORTH
CENTRAL CLARK...SCOTT AND NORTHEASTERN WASHINGTON COUNTIES THROUGH
515 PM EDT...

At 447 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Scottsburg, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Scottsburg, Vienna, Austin, Lexington, Blue River, Little York,
Underwood, Deputy, Blocher, and South Boston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Indiana.

&&

LAT...LON 3859 8554 3852 8597 3870 8602 3873 8589
      3873 8585 3875 8584 3880 8563
TIME...MOT...LOC 2047Z 255DEG 30KT 3863 8591

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MJ
Special weather statement, Aug 1, 3:52 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
452 PM EDT Thu Aug 1 2024

KYZ025>029-045-061-062-012130-
Grayson KY-Bullitt KY-Edmonson KY-Butler KY-Nelson KY-Meade KY-
Ohio KY-Hardin KY-
452 PM EDT Thu Aug 1 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN NELSON...SOUTHEASTERN
MEADE...NORTHERN BUTLER...GRAYSON...BULLITT...HARDIN...SOUTHEASTERN
OHIO AND NORTHWESTERN EDMONSON COUNTIES THROUGH 530 PM EDT/430 PM
CDT/...

At 451 PM EDT/351 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Valley Station to 13
miles west of Elizabethtown to near Morgantown. Movement was east at
40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elizabethtown, Shepherdsville, Leitchfield, Morgantown, Radcliff,
Casey, Mount Washington, Hillview, Lee, and Vine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for central and south central Kentucky.

&&

LAT...LON 3765 8618 3800 8593 3807 8552 3767 8573
      3721 8637 3724 8691
TIME...MOT...LOC 2051Z 267DEG 34KT 3805 8586 3766 8611 3729 8676

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MJ

The radar

The Louisville radar (KLVX), 40 km away, was scanning. The volume nearest the first event began at 21:09 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
August 1, 4:08 PM EST
Where
Jefferson County, 1.19 mi W of St Matthews
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.249, -85.652

Trees were down near the intersection of Breckenridge Lane and Grandview Avenue in Saint Matthews.

Thunderstorm Wind, Jefferson

When
August 1, 4:13 PM EST
Where
Jefferson County, 0.28 mi W of Jeffersontown
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.200, -85.575

A tree fell through the roof of a house on Lynnwood Way in Jeffersontown.

Thunderstorm Wind, Jefferson

When
August 1, 4:13 PM EST
Where
Jefferson County, 0.83 mi S of St Matthews
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.238, -85.630

Trees fell down on power lines near the intersection of Sherburn Lane and Mallard Creek Road.

Thunderstorm Wind, Jefferson

When
August 1, 4:15 PM EST
Where
Jefferson County, 0.69 mi S of Jeffersontown
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.190, -85.570

A large tree fell onto a garage in Jeffersontown and it was tangled in power lines.

Thunderstorm Wind, Jefferson

When
August 1, 4:20 PM EST
Where
Jefferson County, 1.21 mi S of Beckley
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.233, -85.473

A tree fell at a house on Bircham Road.

Thunderstorm Wind, Trimble

When
August 1, 4:41 PM EST
Where
Trimble County, 1.38 mi S of Milton
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
38.700, -85.370

A user on social media sent several pictures of a large tree that snapped and fell onto a truck and house.

Thunderstorm Wind, Franklin

When
August 1, 5:12 PM EST
Where
Franklin County, 1.17 mi WSW of Cloverdale
Measured
51 kt (59 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.161, -84.918

A tree fell down at the intersection of Cardwell Lane and C Michael Davenport Boulevard in Frankfort.

Thunderstorm Wind, Franklin

When
August 1, 5:14 PM EST
Where
Franklin County, 0.15 mi ENE of Cloverdale
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.170, -84.897

Large electrical transmission lines fell down near the intersection of the East West Connector and Limestone Drive in Frankfort.

Thunderstorm Wind, Taylor

When
August 1, 5:18 PM EST
Where
Taylor County, 2.58 mi NNE of Wooleyville
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.413, -85.228

There were trees and power lines down on Spurlington Road.

Thunderstorm Wind, Anderson

When
August 1, 5:26 PM EST
Where
Anderson County, 2.16 mi ENE of Mc Brayer
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.977, -84.841

Trees blew down along Gilberts Creek Road.

Thunderstorm Wind, Mercer

When
August 1, 5:36 PM EST
Where
Mercer County, 1.85 mi NE of Harrodsburg Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.820, -84.828

Large tree limbs fell down across Warwick Road near McCroskey Pike.

Thunderstorm Wind, Fayette

When
August 1, 5:40 PM EST
Where
Fayette County, 2.14 mi SE of Donerail
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
38.130, -84.500

Thunderstorm Wind, Lincoln

When
August 1, 5:42 PM EST
Where
Lincoln County, 0.38 mi ENE of Milledgeville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.522, -84.814

There were trees down along Kentucky Route 2141.

Thunderstorm Wind, Lincoln

When
August 1, 5:50 PM EST
Where
Lincoln County, 1.26 mi WSW of Jumbo
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.441, -84.720

There were trees down along Kentucky Route 698.

Thunderstorm Wind, Fayette

When
August 1, 6:08 PM EST
Where
Fayette County, 2.13 mi SE of Athens
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.926, -84.345

A tree fell down on McCalls Mill Road near Athens.

Thunderstorm Wind, Lincoln

When
August 1, 6:14 PM EST
Where
Lincoln County, 2 mi NW of Turkeytown
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.442, -84.504

A tree fell down along Kentucky Route 39, south of Crab Orchard.

Thunderstorm Wind, Madison

When
August 1, 6:20 PM EST
Where
Madison County, 0.88 mi SE of Richmond
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.740, -84.290

Dispatch reported trees down across Madison County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2024Every state in 2024This day in weather historyWarnings in Kentucky, August 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1213051, 1213052, 1213053, 1214262, 1213078, 1214263, 1214264, 1214265, 1214266, 1214269, 1214632, 1214637, 1214633, 1214634, 1214631, 1214635, 1214636.